I'm that person that gets the weird/rare side effects, and I think I've hit the bizarre jackpot with this one, well except for the one years ago that made me lactate. I can't find any information on how Wellbutrin interacts with HRT/estrogen, and if I hadn't had a hysterectomy 20 years ago, I'd swear I was pregnant (and no, I haven't gained weight in general).
Hello, it has been awhile!
Well, my old psychiatrist retired and I am now stuck with a new one. A tele-med provider. Without really letting me know if they read my chart (they even made mistakes when asking what meds I was on now) they prescribed me topamax to take alongside my usual anxiety med due to (duh) increase in anxiety. They said the added benefit would be that I would be able to lose weight as well, since my previous meds made me...ahem, chunky. And I told them I have body issues.
Here's the thing. I did a little research about the weight loss and all studies said that it was beneficial to those who were bulimic or over eaters. I have history, and deal with restrictive eating. Making my appetite less would be a very stupid move in my opinion. My other concern is that there is a side effect where your eyes can suffer permanent damage. Not likely of course, but it is noted. I have a degenerative eye problem and I feel that it would be risky to take something that could make my eyesight worse. Of course there is the caveat that if I notice anything like that I can stop the med, but would my eyes regain the vision they "lost"?
I talked to a pharmacist today and they told me it would be very unlikely that I would have any visions problems other than blurriness and that most symptoms are dizziness, hard time focusing, etc the usual. They kind of glossed over the eating part too, saying to just talk to my provider. I have an appointment in a month, and with the Holidays coming up, I decided not to start taking the topamax so as not to ruin any festivities I hope to have with my family.
I guess I just needed to vent a bit because it doesn't seem like my new provider is listening to what I have to tell them...since they keep asking me things that are in my chart already! I miss my old psychiatrist a lot, and don't like this new tele-med set up. In any case, I would love to hear from others who have taken topamax for anxiety and how it worked for them. I know everyone is different, but I'd like to get some feedback nonetheless.
I recently got increased on my Latuda for some mixed symptoms - I'd been on 60mg one night and 80mg the next to even out at 70mg overall and we went up to just straight 80mg, so not a large increase. I've been stable for a long time, so it's been a while since I've really had to change anything. This morning I'm noticing some cognitive symptoms, which are definitely not fun. Trouble reading and thinking, mostly.
I'm wondering how long it usually takes you to adjust to a new dosage in terms of side effects - if you have experience with Latuda, great, or just in general. I remember whole new meds take a month or longer but I don't really remember how long just dose increases take.
Respectful greetings, fellow crazies.
I've recently ramped-up on Wellbutrin: 150mg for 6 days and then 300mg for 12 days (18 days total). Overall it's slightly helping the multitude of mental illnesses I have (TRD, "Pure" OCD, other stuff).
However. About 7 days after hitting 300mg Wellbutrin I started experiencing incredibly intense anxiety primarily (physically shaking, gut-churning, mind-racing, skin-crawling kind). I also started feeling erratic, intense irritability and even anger - (verbally) lashing out at my kids and other unpleasant out-of-character behaviour.
I've seen anxiety from Wellbutrin reported 100's of times before but I couldn't find information on how to combat it. This is because normally people just stop taking it (which makes eminent sense) but that's not an option for me since I'm 23 years TRD (including resistance to ECT, dTMS and Ketamine) and this is one of the last combos left. In other words I'm beyond desperate to give it every chance of working that I humanly can.
I'm now gonna blurt out my questions and suggestions and hope that some of you can identify or comment from your own experience:
I have some Valium left over and taking that does take the edge off of the severe emotions. However taking benzo's long-term is generally undesirable, hence has anyone taken a non-benzo adjunct/augmenting med that actually helps tone down the insane anxiety? If so, what was it? how long did the intense anxiety last for those who experienced it? 2 weeks? a month? until you stopped the med? did anyone have success in simply reducing dose back to 150mg or even lower? Did you find 150mg sufficient to lift your mood? I'm on 300mg XL as of today (was on 2x150mg XL 'til now). Have folks had different experiences (anxiety-wise) with the IR or SR versions? E.g. would switching to 3xIR be an avenue worth chasing? any other relevant insights or experiences would also be most welcome. May the Gods of mental health be with you,